MAUDE Adverse Event Report: TELEFLEX MEDICAL PU DP-52K DISP PUNCH 5.2MM; INSTRUMENTS, SURGICAL, CARDIOV

TELEFLEX MEDICAL PU DP-52K DISP PUNCH 5.2MM; INSTRUMENTS, SURGICAL, CARDIOV
Model Number IPN915273
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "during a kidney transplant, when preparing the arterial anastomosis, the punch became stuck jammed in the artery.Tear of the arterial wall".At the time of this report, the customer has not returned our requests for additional information.
 
Additional Manufacturer Narrative
(b)(4) complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).One unit of catalog part number dp-52k was received for analysis in a ziploc bag.Sample was not received in its original packaging and without labeling identification.The sample has the tip release (no stuck) and no marks or deformations were detected on the body and tip of the device.Although the sample did not come in its original packaging, no contamination was detected.No gaps were perceived between the blade and core assembly.A functional test was performed according to wi-pun-22 rev23 by operating the handle and top cover together and no operational problems were detected.The customer's complaint cannot be confirmed because a visual and functional inspection was performed and the unit was found to have a released tip (not jammed) and no operational problems were observed during the functional tests performed.Additionally, product contains some warnings about the care and proper use of product.Like "remove the excised tissue before additional openings are created.Excessive cleaning of the punch in between cuts is not necessary.Failure to remove excised tissue from the punch or excessive cleaning may cause punch jamming or incomplete cuts".However, complaints of this type will continue to be followed up with periodic reviews to assess if any trends exist.A device history record review was performed, and no relevant findings were identified.As part of the evaluation, manufacturing, engineering and quality personnel were notified and made aware of the sample received.
 
Event or Problem Description

Brand Name
PU DP-52K DISP PUNCH 5.2MM
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOV
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20678074
Report Number3004365956-2024-00083
Device Sequence Number18389705
Product Code DWS
UDI-Device Identifier14026704697974
UDI-Public(01)14026704697974(11)230502(17)280429(10)74E2300016(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915273
Device Catalogue NumberDP-52K
Device Lot Number74E2300016
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown